Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 34, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Aug 19, 2021, 3:31 AM HST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2021, 3:31 AM HST (13:31 UTC)
- Expired
- Aug 21, 2021, 3:11 AM HST
- In force
- 48 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
413 WHHW70 PHFO 191331 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 331 AM HST Thu Aug 19 2021 PHZ119>121-123-124-200245- /O.NEW.PHFO.SC.Y.0034.210819T1331Z-210821T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 331 AM HST Thu Aug 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...Northeast to east winds 20 to 25 kt, with higher gusts. Seas 6 to 9 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
5 follow-up statements
288 WHHW70 PHFO 200151 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 351 PM HST Thu Aug 19 2021 PHZ119>121-123-124-201500- /O.CON.PHFO.SC.Y.0034.000000T0000Z-210821T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 351 PM HST Thu Aug 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...Northeast to east winds 20 to 25 kt, with higher gusts. Seas 6 to 10 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
857 WHHW70 PHFO 201340 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 340 AM HST Fri Aug 20 2021 PHZ119>121-123-124-210245- /O.CON.PHFO.SC.Y.0034.000000T0000Z-210821T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 340 AM HST Fri Aug 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...Northeast to east winds 20 to 25 kt, with higher gusts. Seas 6 to 10 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
149 WHHW70 PHFO 201419 CCA MWWHFO URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service Honolulu HI 419 AM HST Fri Aug 20 2021 PHZ119>121-123-124-210245- /O.COR.PHFO.SC.Y.0034.000000T0000Z-210821T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 419 AM HST Fri Aug 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...Northeast to east winds 20 to 25 kt, with higher gusts. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
907 WHHW70 PHFO 210154 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 354 PM HST Fri Aug 20 2021 PHZ119>121-123-124-211500- /O.CON.PHFO.SC.Y.0034.000000T0000Z-210821T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 354 PM HST Fri Aug 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...Northeast to east winds 20 to 25 kt, with higher gusts. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
410 WHHW70 PHFO 211311 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 311 AM HST Sat Aug 21 2021 PHZ119>121-123-124-211415- /O.CAN.PHFO.SC.Y.0034.000000T0000Z-210821T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 311 AM HST Sat Aug 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 9:35 PM HST, 5 hours 56 minutes earlier.
Area forecast discussion, Aug 18, 9:35 PM HST, 5 hours 56 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Honolulu HI 935 PM HST Wed Aug 18 2021 .SYNOPSIS... Trade winds with strengthen into the moderate to locally breezy range tonight through Saturday as a high pressure ridge builds in north of the region. Winds will diminish again from Sunday to Monday, as the remnants of Tropical Cyclone Linda pass just north of the island chain breaking up the trade wind flow. Lighter large scale winds will cause sea breezes to form in some areas with some moderate northerly winds possible for islands closer to the remnant low center. Higher moisture levels and lighter winds will create warm and muggy conditions over most islands. The biggest threat from the remnants of Linda will be from slow moving heavy rain bands that may increase the potential for localized flash flooding. && .DISCUSSION... The evening satellite imagery shows an upper level low north of the islands moving away from the state. East of the islands Hurricane Linda continues to weaken as it moves into the Central Pacific area of responsibility on Thursday. Stable stratocumulus clouds and drier air are feeding into the system as it gains latitude, which will continue to weaken the wind speeds around Linda as it approaches the Hawaiian Islands this weekend. As of 5 PM HST Linda was located roughly 1300 miles east of Hilo and drifting towards the West-Northwest at 16 MPH. The latest forecast from the National Hurricane Center in Miami shows the center of Linda passing just north of the island chain on Sunday and Monday. In the short term forecast, trade winds will continue to strengthen overnight with moderate to locally breezy trade winds in the forecast on Friday and Saturday. Typical passing showers are expected with showers favoring the windward and mountain areas of each island, shower coverage will trend higher in the overnight to early morning hours. Sunday and Monday...A disruption in the trade winds will occur as former Tropical Cyclone Linda approaches the Hawaiian Islands from the east. Dry and stable air feeding into this system will keep weakening wind trends in the forecast. While some uncertainties remain in the track of Linda affecting the islands, our confidence on weather impacts for each island will improve over the next few days. Please keep updated on the weather forecast conditions affecting your location as island by island weather impacts with this weakening system will evolve over time. Wind Potential...The strongest winds with Linda will remain on the north side of the low center, which keeps the weakest winds on the south side of this system closer to the islands. For these reasons we expect lighter wind trends across the state as the weakened low passes by just north of the island chain. Lighter wind trends will produce some sea breeze activity for islands further away from the remnant low center with the potential for breezy northerly winds for islands closer to the systems track. The probabilities for strong damaging winds from Linda's remnants remain low at this time. Heavy Rain Potential...Deeper tropical moisture moving around this remnant low center will move into the state from the east on Sunday and Monday with precipitable water levels in the 1 to 2 inch range. This unstable tropical moisture will produce warm and muggy conditions statewide with slow moving shower activity. Slow moving convergence bands over the islands will elevate the threat for heavy rain and localized flash flooding during this time period. Tuesday and Wednesday...The remnants of Linda pass west of the state as trade winds return to the region by Tuesday morning. These moderate to locally breezy trade winds will produce the typical passing showers favoring windward and mountain areas. && .AVIATION... Trade winds are returning this evening and are expected to become breezy tomorrow, then last for the next few days. Relatively stable air will limit shower activity to windward and mountain locations and over the Kona slopes of the Big Island. The best chance for low clouds or reduced visibility within showers will be during the overnight and morning hours each day, though VFR conditions are expected to prevail at most locations throughout the forecast period. There are currently no AIRMETs in effect, but mountain obscuration could become an issue overnight or early tomorrow, especially for eastern portions of Maui and the Big Island. && .MARINE... Trade winds, some locally strong beginning Thursday morning, will return to the area as a weak surface trough exits to the west of the islands. A Small Craft Advisory will likely be issued for the typically windy zones around Maui County and the Big Island as the winds increase. Winds are then expected to ease over the weekend as the remnants of tropical cyclone Linda pass north of the islands beginning Saturday night. An above average south swell has peaked and will begin a slow decline. However, surf heights remain somewhat elevated, so the High Surf Advisory (HSA) for south facing shores was extended through tonight. Surf should fall below the advisory threshold of 10 feet Thursday, and continue dropping. No significant swells from the south are expected through early next week, although small, moderate period swells will prevent surf from going flat. A small northwest pulse will continue to trend down through tonight, with no significant northerly swells expected through the period. The easterly swell from Hurricane Linda is expected to arrive tonight and spread west through Thursday and maintain moderate surf along east facing shores through the weekend. Wind waves will be small though, given the anticipated light winds. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 AM HST Thursday for all south facing shores. && DISCUSSION...Bohlin AVIATION...Powell MARINE...Kinel
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.